My girlfriend was traveling with me on an airplane last week and when we got off the plane her cheeks broke out in a red rash from the top of her cheek up to her temple. This went away later that evening. We were drinking alcohol on the plane as well. The next day on vacation after drinking again she developed a similar rash on the top of her feet that went up to mid-shin. It was bad on one foot and leg and the other foot had a smaller rash just on the top of her foot. This, again, was after drinking alcohol. It's been a few days not and has started to decrease in size, but has not gone away. Last month she also missed a period and then got it after missing it for about a month. She had mono a couple years ago and had an issue w/ her liver at that time and I am wondering if that could be coming back into play or if there is another idea someone might have that could be causing this. Thanks.
From the symptoms it can be due to food allergy. It is usually not the alcohol that produces the allergic reaction to the wine or beer. The other ingredients in the alcohol, such as yeast, sulfur dioxide, and additives are often the culprits.
Ask your girlfriend to avoid alcohol for some days and take some antihistaminic like Benadryl. If the symptoms persist then she can get an evaluation done by a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.